TheLupusSite.com banner

1 - 3 of 3 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter #1
Hi all

I was diagnosed with Antiphospholipid Syndrome with 2 high IgM tests in October last year. My rheumatologist has since changed that to APS with Lupus like symptoms.

I have recently started on Warfarin for the APS and am finding life very difficult at the moment. I am incredibly tired all the time to the point that some days i just have to sleep, even through the day. I am usually in bed very early. I am getting a lot of sores and ulcers in my mouth and on my tongue. I also ache all over with joint pains.

I have no reason to disagree with the rheumatologist as all the Lupus tests are negative for me, but i just get a nagging doubt that there is more to this. I also get a light rash across my chest and recently have been getting a rash on my cheeks. I do not do well in the sun and during the summer months get nicknamed 'rosey' by the family as the cheeks and chest are always very red.

Is there anything i can do, or should i just go with what the rheumy has said

Thanks

Louise
 

·
Registered
Joined
·
4,968 Posts
Hi Louise and welcome to the board. I am happy you found us here.

I also have APS so your not alone. What type of clotting events have you dealt with in the past? I sure hope that the blood thinners help you get along better moving forward.

Some of your symptoms do sound like it could be Lupus. You doctor mentioned that you have lupus like issues so what blood tests has he done on you so far? Have any of the results yielded any answers?

If you have not had any blood work done yet then by all means your Rheumatologist should schedule to do this as it is a part of the diagnosis along with clinical history.

Also, have you been to a dermatologist for the skin rashes and a possible biopsy? If not you may want to persue that as well.

I am sorry your not feeling good and I sure hope moving forward you start to get more answers so that you can get on the correct medicine and start to feel better. Did the Rheumy put you on any meds at all for what he is calling a Lupus like illness?

I hope you enjoy this board. The people are so nice and supportive and the knowledge you will gain here is valuable. I hope to get to know you better and others will be along to reply to your post as well.

Keep your chin up!:wink2:
 

·
Registered
Joined
·
7,800 Posts
Hello there :)

It's good that your rheumy has thought of this possiblility. Has he/she mentioned what treatment you might be put on for those symptoms? Some rheumies are quite happy to "diagnose" with lupus-like connective tissue disease or UCTD (Undifferentiated Connective Tissue Disease) and treat the person with the same things as they would be treated for a firm lupus diagnosis.

I'm wondering if you have explained enough how this is affecting daily life, what it stops you doing...concrete examples often make rheumies realise what's happening a lot better than just saying "I hurt all over" which is a very vague notion.

Often, we leave an appointment and no matter how bad we feel think that that is it until the next appointment. We were brought up not to complain and to show a brave face...unfortunately that does very little to help us in getting treatment.

If things are worse for you between appointments then you must get in touch and tell the rheumy.

I don't know if this is the case - just guessing :lol: I might be wildly wrong!

If the rheumy is saying that you have a lupus-like diease then he/she also needs to be suggesting some way of treating that. I would press for answers on that score.

hugs :hug:
Katharine
 
1 - 3 of 3 Posts
Top